MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100152
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code: d2b: krd/hcg.Concomitant product(s): a guidewire(chikai 200, asahi intecc), a guiding catheter (roadmaster 6fr 90, goodman), a microcatheter (sl10 45°, stryker), a balloon catheter (4mm*10mm shouryu), a y connector (black y connector) and an enpower cable were also used for this procedure.Initial reporter: the customer name could not be provided.Customer zip code and phone number wa (b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
During coil embolization of an ic-ophthalmic and ic paraclinoid aneurysm, a deltaxsft10 (dlx100206/ s12220) became stuck in the microcatheter and during re-deployment the introducer split open, and deltaxsft10 (dlx100152, s12418) marker was out of position.Lot s12220 was selected for the 5th coil.The physician pushed the introducer into the microcatheter as usual and attempted to insert the coil system, but the coil could not be inserted into the microcatheter smoothly and the coil was stuck in the y connector.The coil was restored in the introducer and the coil was redelivered, but the introducer was split open at the middle of the delivery wire.The coil was replaced with a competitor¿s coil.It was confirmed that the microcatheter was properly flushed before delivery of the coil system into the micro catheter.After framing with the coil, complaint coil lot s12418 was selected.It was in the state that the black y connection was connected to the microcatheter (sl10 45 preshape).After the device was prepared, marker point was checked in front of the black y connector.The physician reported that one third of the embolic coil had already been forward into the aneurysm when he checked the marker position at the front of the y connector; however, it was unknown if the marker position was in front of the y connector or forward through the y connector.It was confirmed that there was no aneurysm rupture.Since the tip of the microcatheter was located away from the aneurysm wall, the physician judged that there was no problem, the coil was placed as it was.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.The product will be returned for investigation.No further information was available.
 
Additional Manufacturer Narrative
Device was received for analysis on 9/1/2017; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: the device (lot s12418) was returned with a microcatheter (labeled sl 10), rhv, 3-way stopcock, and 2.5 ml syringe.The device is fully unsheathed and the hub of the dpu is advanced all the way to the resheathing tool.The embolic coil is not attached and was not returned.There are bends in the dpu core wire approximately 30 cm and 77 cm from the proximal end.The position of the flourosaver markers was measured.The distal end of the distal flourosaver marker is located 36.9 mm from the distal end of the strain relief, which is within the specification range of 37 +/- 0.5 cm for a 2 cm embolic coil.The introducer was inserted into the rhv that was returned with the device, and the device was advanced through the returned microcatheter.When the distal fluorosaver marker was at the proximal end of the rhv, the end of the dpu had not emerged from the microcatheter.The dpu was then advanced until the end of the dpu exited the microcatheter; the distal fluorosaver marker was at the distal end of the rhv.The rhv measures approximately 9.5 cm from the proximal end to the hub of the microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the fluorosaver markers are out of position is not confirmed.The distal end of the distal fluorosaver marker is within the specified distance from the end of the hub connector for the length of embolic coil, according to the specification document.According to the ifu, ¿when the distal-most marker reaches the proximal end of the rhv on the microcatheter, the tip of the coil is approaching the tip of the microcatheter, and fluoroscopy guidance should be used to guide further coil insertion.¿ the complaint description notes that the position of the embolic coil was checked when the fluorosaver marker was near the y-connector of the rhv, not near its proximal end.Since the y-connector is 4-5 cm more distal than the proximal end, the embolic coil will be 4-5 cm more advanced, and may have exited the microcatheter.The bends in the dpu core wire are evidence that excessive force was applied while positioning the embolic coil, but are not related to the location of the fluorosaver markers.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the events was related to a manufacturing issues, no corrective actions will be taken at this time.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6816260
Report Number2954740-2017-00232
Device Sequence Number1569079
Product Code HCG
UDI-Device Identifier10886704077251
UDI-Public(01)10886704077251(17)190930(10)S12418
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberDLX100152
Device Lot NumberS12418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer09/01/2017
10/25/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date09/22/2017
10/25/2017
Patient Sequence Number1